Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 175, NWS Amarillo, TX

June 25, 2017Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2017, 8:04 PM CDT for Dallam County, Hartley County, Texas. It was in force for 86 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2017, 8:04 PM CDT (01:04 UTC)
Expired
Jun 25, 2017, 9:30 PM CDT
In force
86 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
2.5 in
Wind
60.0 mph

Counties Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 126 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:05 PM CDTTSTM WND DMG5 Se Ware, TXCENTER PIVOT IRRIGATION SYSTEM FLIPPED AT THE INTERSECTION OF HWY 87 AND 102.
Jun 25, 8:29 PM CDTHAIL 1.753 Wsw Dalhart, TXSOCIAL MEDIA PICTURE CONFIRMED GOLFBALL SIZED HAIL.
Jun 25, 8:30 PM CDTHAIL 0Dalhart, TXMANY WINDOWS AND CAR WINDOWS BROKEN IN DALHART. TIME ESTIMATED.
Jun 25, 8:30 PM CDTHAIL 0.882 Nw Dalhart, TXHAIL COVERING THE ROADWAYS AT THE INTERSECTION OF FM1727 AND HWY 87 NORTH.
Jun 25, 8:30 PM CDTHAIL 2.754 Sw Dalhart, TXLIVE FEED FROM STORM CHASERS SHOWED BASEBALL SIZED HAIL .
Jun 25, 8:33 PM CDTHAIL 2.756 Sw Dalhart, TXHAIL RAINGING FROM GOLFBALL TO BASEBALL SIZE REPORTED BY THE PUBLIC SOUTHWEST OF DALHART. PROPERTY DAMAGE FROM THE HAIL AND WIND WAS REPORTED AS WELL.
Jun 25, 8:38 PM CDTTSTM WND GST 673 Sw Dalhart, TX
Jun 25, 8:50 PM CDTTSTM WND GST 8114 Sw Dalhart, TXFROM THE KVII SCHOOLNET SITE AT OLSON RANCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:59 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

075 
WUUS54 KAMA 260104
SVRAMA
TXC111-205-260230-
/O.NEW.KAMA.SV.W.0175.170626T0104Z-170626T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
804 PM CDT SUN JUN 25 2017

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Southern Dallam County in the Panhandle of Texas...
  Northern Hartley County in the Panhandle of Texas...

* Until 930 PM CDT

* At 804 PM CDT, a severe thunderstorm was located 13 miles east of
  Ware, or 13 miles north of Dalhart, moving south at 20 mph.

  HAZARD...Tennis ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. 

* Locations impacted include...
  Dalhart, Hartley and Ware. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3598 10304 3626 10272 3619 10225 3582 10218
      3586 10304
TIME...MOT...LOC 0104Z 011DEG 18KT 3625 10249 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

Beat
4 follow-up statements
832 
WWUS54 KAMA 260131
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
831 PM CDT SUN JUN 25 2017

TXC111-205-260230-
/O.CON.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Dallam TX-Hartley TX-
831 PM CDT SUN JUN 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN DALLAM AND NORTHERN HARTLEY COUNTIES...

At 831 PM CDT, a severe thunderstorm was located over Dalhart, moving
south at 30 mph.

This is a very dangerous storm.

HAZARD...Baseball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles. 

Locations impacted include...
Dalhart and Hartley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3598 10304 3617 10264 3614 10228 3582 10218
      3586 10304
TIME...MOT...LOC 0131Z 013DEG 26KT 3604 10255 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

Beat
184 
WWUS54 KAMA 260151
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
851 PM CDT SUN JUN 25 2017

TXC111-260201-
/O.CAN.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Dallam TX-
851 PM CDT SUN JUN 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAM COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3597 10281 3604 10264 3603 10227 3582 10218
      3585 10292
TIME...MOT...LOC 0151Z 033DEG 23KT 3582 10220 3594 10269 

$$

TXC205-260230-
/O.CON.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Hartley TX-
851 PM CDT SUN JUN 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN HARTLEY COUNTY...

At 851 PM CDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Channing to 13 miles southwest
of Dalhart, moving southwest at 25 mph.

These are very dangerous storms.

HAZARD...Baseball size hail and 70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles. 

Locations impacted include...
Hartley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3597 10281 3604 10264 3603 10227 3582 10218
      3585 10292
TIME...MOT...LOC 0151Z 033DEG 23KT 3582 10220 3594 10269 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

Beat
303 
WWUS54 KAMA 260210
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
910 PM CDT SUN JUN 25 2017

TXC205-260230-
/O.CON.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Hartley TX-
910 PM CDT SUN JUN 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL HARTLEY COUNTY...

At 910 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Channing to 15 miles northeast of
Romero, moving south at 20 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. People and animals outdoors will 
         be injured. Expect hail damage to roofs, siding, windows, 
         and vehicles. 

Locations impacted include...
Hartley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3596 10277 3588 10222 3582 10218 3585 10286
TIME...MOT...LOC 0210Z 011DEG 18KT 3573 10222 3585 10271 

HAIL...1.50IN
WIND...70MPH
 
$$

Beat
377 
WWUS54 KAMA 260223
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
923 PM CDT SUN JUN 25 2017

TXC205-260232-
/O.EXP.KAMA.SV.W.0175.000000T0000Z-170626T0230Z/
Hartley TX-
923 PM CDT SUN JUN 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTLEY COUNTY WILL
EXPIRE AT 930 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3596 10277 3588 10222 3582 10218 3585 10286
TIME...MOT...LOC 0222Z 011DEG 18KT 3567 10223 3579 10272 

$$

Beat

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:41 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 25, 6:41 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
641 PM CDT Sun Jun 25 2017

.AVIATION...
For the 00z TAFs...
Thunderstorms over northern parts of forecast area will likely
pose a near-term threat at GUY, with DHT being threatened
slightly later.  Less certainty for timing for AMA, but
thunderstorms are likely this evening and tonight.  MVFR ceilings
expected to develop at all terminals before sunrise, probably
lasting much of the morning.  Amendments likely to be forthcoming
due to timing uncertainties.

Cockrell

&&

.PREV DISCUSSION... /Issued 410 PM CDT Sun Jun 25 2017/

DISCUSSION...
Not much for changes in this forecast package as the forecast is
still pretty well on track. Temps this afternoon have been
slightly warmer than yesterday with the higher temps in the west
today and cooler on the eastern side of the CWA due to clouds
hanging on longer there. The break in clouds has allowed for more
daytime heating and thus increasing the instability today. CAMs
are still disagreeing slightly on the extent of coverage for
showers and thunderstorms this afternoon through the night. Feel
there is a decent chance for storms to develop and move across the
majority of the area overnight. Due to the increased instability
and better shear today, storms may become stronger than what we
saw yesterday; some of the storms on the western half of the area
may become severe with large hail and damaging winds being the
primary threats. We are already seeing initiation in Sherman and
Moore and expect more storms to fire up within the area or move in
from the mountains in New Mexico.

Monday will look somewhat similar to today with some of the cloud
cover lingering in the morning hours, followed by a break out of
clouds and then storms again in the late afternoon to evening.
These storms may also become strong to severe depending on how
much clouds break out, allowing for more instability to be
generated. Tuesday looks to see a warm up as winds turn more
southwesterly in the low levels and allow for downsloping winds.
As the upper level ridge moves across the central Plains, this
will be the last day for northwest flow aloft and thus the final
day for storm chances to come in from the mountains. Mid week will
see zonal flow aloft as a trough tries to move south from Canada.
This will lead to even more downsloping and warmer temps. The end
of the week will see a return of high pressure building up in the
desert southwest. This leads to a return of precip chances for the
weekend.

Beat

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  82  61  87  67 /  60  40  30  10  10
Beaver OK                  60  86  63  90  71 /  40  20  30  10  20
Boise City OK              59  82  60  87  66 /  60  20  20  10  20
Borger TX                  63  86  64  89  71 /  60  30  20  10  20
Boys Ranch TX              61  86  61  89  68 /  70  40  30  10  10
Canyon TX                  60  83  61  87  67 /  60  40  30  10  10
Clarendon TX               62  82  62  86  68 /  50  40  30  10  10
Dalhart TX                 60  86  61  87  65 /  70  30  20  10  20
Guymon OK                  62  85  63  90  69 /  60  20  20  10  20
Hereford TX                59  85  61  87  67 /  70  40  30  10  10
Lipscomb TX                64  85  63  88  72 /  40  30  30  10  20
Pampa TX                   62  84  61  86  68 /  50  30  20  10  20
Shamrock TX                65  85  63  87  70 /  40  40  30  10  10
Wellington TX              67  85  64  88  71 /  40  40  30  10  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

03/14
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
419 PM CDT Sun Jun 25 2017

OKZ001>003-TXZ001>020-261000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
419 PM CDT Sun Jun 25 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible over all of the Oklahoma and Texas
Panhandles today. Some storms across the northwestern third of the
Panhandles may become severe, with large hail and damaging winds
being the primary hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible across all of the Texas and
Oklahoma Panhandles Monday through Tuesday night. Isolated strong
to severe storms will be possible mainly in the western Texas and
Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms
will be possible again for portions of the Panhandles on Thursday
night and Friday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jun 25, 6:26 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT SUN JUN 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             2 N KEYES               36.83N 102.25W
06/25/2017  E2.75 INCH       CIMARRON           OK   STORM CHASER

            BASEBALL SIZE HAIL REPORTED ON NORTH ROAD 430 NORTH OF
            KEYES.

&&

EVENT NUMBER AMA1700723

14
Local storm report, Jun 25, 6:44 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT SUN JUN 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TORNADO          7 ENE BOISE CITY        36.76N 102.38W
06/25/2017                   CIMARRON           OK   LAW ENFORCEMENT

            SHERRIFFS OFFICE REPORTED TORNADO ON THE GROUND AT
            INTERSECTION HWY 64 AMD 56 FROM A LAW ENFORCEMENT
            OFFICER IN THE FIELD.

&&

EVENT NUMBER AMA1700724

WEBER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:04 PM CDTSevere Thunderstorm WarningAMADallam86 min
Jun 25, 7:54 PM CDTSevere Thunderstorm WarningAMAMoore62 min
Jun 25, 8:17 PM CDTAreal Flood AdvisoryAMADallam, Hartley, Moore118 min
Jun 25, 8:55 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham95 min
Jun 25, 9:14 PM CDTSpecial Weather StatementAMAPotter61 min
Jun 25, 9:17 PM CDTSpecial Weather StatementAMADeaf Smith58 min
Jun 25, 9:28 PM CDTSevere Thunderstorm WarningAMADeaf Smith92 min
Jun 25, 9:32 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall88 min
Jun 25, 10:18 PM CDTSpecial Weather StatementAMACarson, Potter57 min
Jun 25, 10:27 PM CDTSpecial Weather StatementAMADeaf Smith33 min
Jun 25, 10:33 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham, Potter, Randall117 min
Jun 25, 10:57 PM CDTSpecial Weather StatementAMAArmstrong, Deaf Smith, Randall63 min
Jun 25, 11:13 PM CDTFlash Flood WarningAMAPotter, Randall2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.